MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RETAINING STEM INSERTER; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US RETAINING STEM INSERTER; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 259807570
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that after using the threaded stem extractor we were unable to take them apart.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that after using the threaded stem extractor we were unable to take them apart.The product was returned to depuy synthes for evaluation.Visual analysis revealed that the retaining stem inserter shown signs of constant usage over the years.Additionally, the threaded rod weldment remained stuck to the inserter body.No other defects were noted.A functional test was performed and after multiples attempts to disassemble the rod and the body, it was found impossible to move the threaded rod weldment.Since the inner condition of the parts of the device remains unknown due to the impossibility of separating them even after multiples attempts and the low incidence of complaints related to the event description, a definite root cause cannot be stablished at this time.However properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the retaining stem inserter would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (b0610) provided is not a valid finished goods lot#.Added: d9.Corrected: h3.

Brand Name
RETAINING STEM INSERTER
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24520206
Report Number1818910-2026-04228
Device Sequence Number15889354
Product Code HWR
UDI-Device Identifier10603295148548
UDI-Public(01)10603295148548(10)B0610
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807570
Device Lot NumberB0610
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown